Minnesota, 2010Tornado in Minnesota, August 11, 2010
August 11, 2010 · NWS MPX · 1 event in 1 county or zone
An isolated thunderstorm developed in Watonwan County and produced a brief tornado touchdown near St. James, Minnesota.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed in Watonwan County and produced a brief tornado touchdown near St. James, Minnesota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 11, 12:29 PM CST, 29 minutes earlier.
Area forecast discussion, Aug 11, 12:29 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT WED AUG 11 2010
.DISCUSSION...
APPEARS TO HAVE BEEN A SIGNIFICANT FLOOD EVENT IN PORTIONS OF WC WI
INTO PARTS OF THE E TWIN CITIES METRO LAST SEVERAL HOURS AS REPORTS
HAVE BEGUN TO COME IN. FLASH FLOOD AND FLOOD WARNINGS WILL REMAIN IN
EFFECT NEXT COUPLE HRS FOR PARTS OF WC WI. LARGEST RAINFALL REPORT
THUS FAR WAS OVER 5 INCHES IN MENOMINEE WI. IR SATL TL IMAGERY SHOWING
CLOUD TOPS WARMING RAPIDLY AS COMPLEX OF STORMS MOVES OUT OF CWA.
OTHER SHORT TERM CONCERN IS FOG POTENTIAL MAINLY IN W AND CENTRAL
CWA WHERE SKIES HV CLEARED AND T/TD SPREAD ONLY 1-2 DEGREES.
WDL PROFILER SHOWS THAT UPPER TROF HAS MOVED EAST OF THAT LOCATION
PRETTY MUCH IN LINE WITH 00Z NAM. UPPER RIDGE BUILDING INTO W MN
TDY AND ACROSS AREA TONIGHT WILL BRING A BRIEF RESPITE FROM RAINS.
HOWEVER...WILL KEEP SLIGHT CHANCE OF A SHOWER OR TSTM THIS AFTN IN
WC WI WITH SURFACE FRONT MOVING THRU DURING THE AFTERNOON.
TEMPERATURES TODAY AND THURSDAY AGAIN IN 90 DEGREE RANGE WITH
TEMPERATURES DOWN A FEW DEGREES ON FRIDAY WITH EXPECTED CLOUDS AND
PRECIPITATION.
ADDED A MENTION OF FOG FOR TONIGHT ACROSS E CWA WITH CONTINUED MOIST
AIRMASS AND SURFACE RIDGE ACROSS THAT AREA.
DEEP MID AUGUST UPPER TROF NOW IN W U.S. WILL ADVANCE EAST INTO THE
DAKOTAS EARLY FRIDAY AND THEN ACROSS MN FRIDAY NIGHT AND SATURDAY
WITH LOW PRESSURE IN NW CANADA THEN DROPPING ACROSS N MN ON
SATURDAY. THIS WILL RETURN OUR AREA TO AN ACTIVE WEATHER PATTERN.
MOISTURE MAKES A RAPID RETURN THURSDAY NIGHT AHEAD OF TROF WITH
GFS/NAM/AND ECMWF ALL PRODUCING HIGH QPF VALUES THURSDAY NIGHT INTO
FRIDAY...BUT DIFFERING SOMEWHAT ON POSITIONING. POTENTIAL FOR
ADDITIONAL HEAVY RAINS AS CANADIAN TROF DROPS SOUTH ON FRIDAY NIGHT
AND SATURDAY.
NW FLOW THEN SETS UP BRINGING IN A PERIOD OF CONSIDERABLY COOLER
WEATHER. LATER SHIFT WILL PROBABLY HAVE TO ADD A CHANCE OF TSTMS FOR
TUESDAY AS ALL MODELS DROP DOWN VIGOROUS SHORTWAVE IN NW FLOW.
&&
.AVIATION.../18Z TAF ISSUANCE/
CHALLENGE WITH THIS FORECAST ARE THE DEPARTING MVFR CONDITIONS IN
WESTERN WISCONSIN THIS AFTERNOON...POTENTIAL FOR SOME SHOWER
ACTIVITY OVER EASTERN AND SOUTHERN MINNESOTA THIS AFTERNOON DUE TO
INSTABILITY AND AHEAD OF A WEAK FRONT AND THE FOG FORMATION IN
MINNESOTA OVERNIGHT.
CLOUDS ARE SLOW TO DEPART EAST OF A LINE FROM MANKATO TO SIREN
WISCONSIN. CEILINGS ARE MAINLY IN THE MVFR RANGE. DRIER AIR ALOFT
MOVED IN FROM THE WEST THIS MORNING AND THIS COUPLED WITH A WEAK
FRONT MOVING THROUGH CENTRAL MINNESOTA THIS AFTERNOON WILL HELP
MIX SOME OF THE LOW LEVEL MOISTURE OUT OF WESTERN WISCONSIN LATE
THIS AFTERNOON AS EVIDENCED BY SATELLITE. WILL KEEP MENTION OF
SHOWER AND OR THUNDERSTORM ACTIVITY OUT OF EASTERN AND SOUTHERN
MINNESOTA DESPITE DECENT INSTABILITY...MID LEVEL LAPSE RATES ARE
NOT TOO FAVORABLE...BUT WILL WATCH CLOSELY FOR THE REMAINDER OF
THE AFTERNOON.
WINDS WILL BE LIGHT AND VARIABLE WITH CLEAR SKIES OVERNIGHT AND
EXPECT FOG TO DEVELOP AND GET QUITE DENSE OVER WESTERN WISCONSIN.
EXPECT VISIBILITIES TO DROP TO 1/4 MILE BY 10Z AT KEAU. FURTHER
WEST...AT KRNH VISIBILITIES ARE ONLY EXPECTED TO DROP TO 1
MILE...COULD SEE 1/2 MILE. PERIODIC CEILINGS OF 003 TO 007 CAN BE
EXPECTED AT KRNH/KEAU BETWEEN 10 AND 14Z. AFTER 14Z CEILINGS WILL
SCATTER OUT. MID CLOUDS WILL BE ON THEIR WAY IN IN THE AFTERNOON.
AT THE REMAINDER OF THE TERMINALS...CALM WINDS OVERNIGHT WITH
SCATTERED MID LEVEL CLOUDS MOVING IN AROUND 09Z AT KAXN SHOULD
KEEP FOG FROM FORMING. IF THE CLOUDS ARE SLOWER TO MOVE IN WE
COULD SEE 3SM AND FOG. FURTHER EAST AT KSTC EXPECT SOME
INTERMITTENT PERIODS OF FOB FROM 09 TO 12Z WITH VISIBILITY AS LOW
AS 4 MILES. SCATTERED MID CLOUDS WILL NOT MOVE IN UNTIL AFTER 15Z
HENCE THE FOG FORMATION.
KMSP...EXPECT WINDS TO BECOME NORTHWEST AFTER THE WEAK FRONT MOVES
THROUGH AROUND 20Z AND MAY SEE A GUST TO 15KTS...WILL WATCH
CLOSELY. OTHERWISE WINDS TO BECOME CALM AFTER SUNSET. MAY SEE
VISIBILITY REDUCED TO 5 MILES WITH FOG AFTER 09Z...AND BACK TO
UNRESTRICTED BY 12Z WITH NO CEILING. MID CLOUDS ON THERE WAY IN
AFTER 15Z. OTHERWISE VFR CONDITIONS THROUGH THURSDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
BAP/DRL
Hazardous weather outlook, Aug 11, 11:28 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1228 PM CDT WED AUG 11 2010
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
120930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1228 PM CDT WED AUG 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON IN WEST CENTRAL
WISCONSIN...BUT SEVERE WEATHER IS NOT EXPECTED. HEAD INDICES WILL BE
IN THE UPPER 90S TO AROUND 100 DEGREES ACROSS THE AREA THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S ON THURSDAY.
THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY INTO SATURDAY. SOME
SEVERE STORMS ARE POSSIBLE IN WESTERN MINNESOTA LATE THURSDAY. HEAVY
RAIN IS POSSIBLE THURSDAY NIGHT AND EARLY FRIDAY IN SOUTHERN
MINNESOTA. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE FRIDAY AND
SATURDAY ACROSS MUCH OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 11, 10:12 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/11/2010 M3.67 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
&&
DEVINNYLocal storm report, Aug 11, 10:13 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN 3 SE RIVER FALLS 44.83N 92.58W
08/11/2010 M5.07 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
&&
DEVINNYLocal storm report, Aug 11, 10:14 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1114 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN 1 SSW RIVER FALLS 44.84N 92.63W
08/11/2010 M3.46 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
&&
DEVINNYLocal storm report, Aug 11, 10:15 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN SPRING VALLEY 44.85N 92.24W
08/11/2010 M3.69 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
&&
DEVINNYLocal storm report, Aug 11, 10:58 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM HEAVY RAIN 2 E TAINTER LAKE 44.99N 91.81W
08/11/2010 M5.34 INCH DUNN WI TRAINED SPOTTER
RAINFALL OCCURRED IN ABOUT ONE TO TWO HOURS OVERNIGHT.
&&
DEVINNYLocal storm report, Aug 11, 11:01 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1201 PM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN HUDSON 44.97N 92.74W
08/10/2010 M1.00 INCH ST. CROIX WI TRAINED SPOTTER
PCPN FELL IN 45 MINUTES.
1022 PM FLASH FLOOD 1 W LITTLE CANADA 45.02N 93.10W
08/10/2010 RAMSEY MN TRAINED SPOTTER
STANDING WATER IN INTERSECTION OF COUNTY ROAD C2 AND
MARION STREET.
1110 PM FLASH FLOOD FARMINGTON 44.66N 93.18W
08/10/2010 DAKOTA MN TRAINED SPOTTER
ALL LANES OF COUNTY ROAD 50 COVERED WITH APPROXIMATELY 6
INCHES OF WATER. OCCURRED ONE QUARTER MILE EAST OF PILOT
KNOB ROAD.
1133 PM FLASH FLOOD RIVER FALLS 44.86N 92.62W
08/10/2010 PIERCE WI LAW ENFORCEMENT
LOTS OF STREET FLOODING WITH CARS STALLED.
1142 PM FLASH FLOOD MINNEAPOLIS 44.96N 93.27W
08/10/2010 HENNEPIN MN BROADCAST MEDIA
BUS AND POLICE CAR STUCK IN WATER NEAR CENTRAL AND 20TH
AVE. REPORTED BY FOX 9 NEWS.
1209 AM FLASH FLOOD N PRESCOTT 44.75N 92.79W
08/11/2010 PIERCE WI TRAINED SPOTTER
STREET FLOODING FROM 4.73 INCHES OF RAIN IN 1.5 HOURS.
GARBAGE BAGS FLOATING DOWN STREET.
1209 AM HEAVY RAIN TAINTER LAKE 44.99N 91.85W
08/11/2010 M3.05 INCH DUNN WI TRAINED SPOTTER
OCCURRED DURING THE PAST 2 HOURS.
1217 AM FLASH FLOOD PRESCOTT 44.75N 92.79W
08/11/2010 PIERCE WI LAW ENFORCEMENT
CARS STALLED IN AND WEST OF TOWN.
1217 AM FLASH FLOOD RIVER FALLS 44.86N 92.62W
08/11/2010 PIERCE WI LAW ENFORCEMENT
CARS STALLED IN TOWN. WATER OVER THE ROAD ON 690TH STREET
AND WEST COUNTY ROAD E.
1217 AM FLASH FLOOD SPRING VALLEY 44.85N 92.24W
08/11/2010 PIERCE WI LAW ENFORCEMENT
SIX INCHES OF WATER ON ROADWAYS IN TOWN.
1237 AM HEAVY RAIN 2 NE MENOMONIE 44.91N 91.89W
08/11/2010 M4.91 INCH DUNN WI TRAINED SPOTTER
OCCURRED OVER A THREE TO FOUR HOUR PERIOD.
1240 AM FLASH FLOOD RIVER FALLS 44.86N 92.62W
08/11/2010 PIERCE WI TRAINED SPOTTER
FOUR TO SIX FEET OF WATER REPORTED OVER COUNTY ROAD E
JUST WEST OF RIVER FALLS.
0106 AM HEAVY RAIN MENOMONIE 44.89N 91.91W
08/11/2010 M3.59 INCH DUNN WI TRAINED SPOTTER
RAIN OCCURRED OVER A 4 HOUR PERIOD.
0140 AM FLASH FLOOD 2 NNW CORNELL 45.18N 91.17W
08/11/2010 CHIPPEWA WI TRAINED SPOTTER
STREET FLOODING. STORM SEWERS OVERFLOWING.
0155 AM FLASH FLOOD COLFAX 45.00N 91.73W
08/11/2010 DUNN WI TRAINED SPOTTER
FLOODING ACROSS MUCH OF NORTHERN HALF OF COUNTY. ROADS
WASHED OUT IN COLFAX TOWNSHIP SOUTH OF COLFAX. ADDITIONAL
ROAD WASHOUTS IN LUCAS TOWNSHIP.
0200 AM FLASH FLOOD 5 SE EAU CLAIRE 44.77N 91.42W
08/11/2010 EAU CLAIRE WI TRAINED SPOTTER
STREET FLOODING. HASTINGS WAY AND VALMONT AVENUE. 8-10
INCHES OF WATER.
0202 AM FLASH FLOOD WOODVILLE 44.95N 92.29W
08/11/2010 ST. CROIX WI TRAINED SPOTTER
FIFTY FEET OF WATER WASHING OVER ROAD IN TOWN, DEPTH
UNKNOWN. RESIDENTS REPORTING MANY HOMES PARTIALLY
FLOODED.
0202 AM FLASH FLOOD BALDWIN 44.96N 92.37W
08/11/2010 ST. CROIX WI TRAINED SPOTTER
APARTMENT BUILDING AND NURSING HOME EVACUATED. SOUTHEAST
PORTION OF COUNTY WORST HIT. AREA IS SOUTH OF LINE FROM
BALDWIN EAST TO COUNTY LINE. CONCRETE BRIDGES WASHED
OUT...15 FEET OF ROADWAYS WASHED OUT, AND ROADWAYS UNDER
CONSTRUCTION WASHED OUT. RESIDENTS OVER THIS PORTION OF
COUNTY REPORTED WATER RISING IN FIRST FLOOR OF
RESIDENCES, ADVISED BY COUNTY TO EVACUATE TO SECOND FLOOR
AND ARE AWAITING RESCUE.
0530 AM FLASH FLOOD MARTEL 44.83N 92.40W
08/11/2010 PIERCE WI LAW ENFORCEMENT
PIERCE RIVER REPORTED TO BE THREE FEET OVER A BRIDGE IN
MARTEL.
0613 AM HEAVY RAIN 4 SE CHETEK 45.28N 91.59W
08/11/2010 M3.75 INCH BARRON WI TRAINED SPOTTER
TWENTY FOUR HOUR TOTAL.
0657 AM HEAVY RAIN GLENWOOD CITY 45.06N 92.17W
08/11/2010 M6.25 INCH ST. CROIX WI TRAINED SPOTTER
TWENTY FOUR HOUR TOTAL.
0700 AM HEAVY RAIN BLOOMINGTON 44.83N 93.32W
08/11/2010 M1.93 INCH HENNEPIN MN NWS EMPLOYEE
24 HOUR RAINFALL ENDING AT 7AM.
0700 AM HEAVY RAIN 4 WSW MINNEAPOLIS 44.95N 93.35W
08/11/2010 M2.58 INCH HENNEPIN MN TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 7AM.
0700 AM HEAVY RAIN CHANHASSEN 44.86N 93.56W
08/11/2010 M2.23 INCH CARVER MN NWS EMPLOYEE
24 HOUR RAINFALL ENDING AT 7AM.
0721 AM HEAVY RAIN CLAYTON 45.32N 92.17W
08/11/2010 M2.30 INCH POLK WI TRAINED SPOTTER
OCCURRED DURING THE OVERNIGHT HOURS.
0834 AM HEAVY RAIN MENOMONIE 44.89N 91.91W
08/11/2010 M3.72 INCH DUNN WI TRAINED SPOTTER
OVERNIGHT RAINFALL WAS 3.59 INCHES.
0930 AM HEAVY RAIN 4 NNE MENOMONIE 44.94N 91.89W
08/11/2010 M6.00 INCH DUNN WI CO-OP OBSERVER
24 HOUR RAINFALL.
0935 AM HEAVY RAIN BLOOMER 45.10N 91.49W
08/11/2010 M4.50 INCH CHIPPEWA WI TRAINED SPOTTER
24 HOUR RAINFALL.
0935 AM HEAVY RAIN EDEN PRAIRIE 44.85N 93.46W
08/11/2010 M3.42 INCH HENNEPIN MN ASOS
OBSERVED AT FLYING CLOUD AIRPORT. 24 HOUR RAINFALL.
1035 AM HEAVY RAIN SPRING VALLEY 44.85N 92.24W
08/11/2010 M3.69 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN 1 SSW RIVER FALLS 44.84N 92.63W
08/11/2010 M3.46 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN 3 SE RIVER FALLS 44.83N 92.58W
08/11/2010 M5.07 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/11/2010 M3.67 INCH PIERCE WI CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN BALDWIN 44.96N 92.37W
08/11/2010 M3.13 INCH ST. CROIX WI CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN 3 WNW ST PAUL 44.96N 93.16W
08/11/2010 M3.25 INCH RAMSEY MN CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN 2 NW ST PAUL 44.97N 93.13W
08/11/2010 M3.87 INCH RAMSEY MN CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN 1 SSE ROSEVILLE 45.00N 93.14W
08/11/2010 M4.32 INCH RAMSEY MN CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
08/11/2010 M4.85 INCH HENNEPIN MN CO-OP OBSERVER
24 HOUR RAINFALL AT LOWER ST. ANTHONY FALLS.
1035 AM HEAVY RAIN HASTINGS 44.73N 92.85W
08/11/2010 M3.31 INCH DAKOTA MN CO-OP OBSERVER
24 HOUR RAINFALL.
1035 AM HEAVY RAIN FARMINGTON 44.66N 93.18W
08/11/2010 M4.80 INCH DAKOTA MN CO-OP OBSERVER
1035 AM HEAVY RAIN 1 S HAMPTON 44.59N 93.00W
08/11/2010 M3.73 INCH DAKOTA MN CO-OP OBSERVER
24 HOUR RAINFALL.
1156 AM HEAVY RAIN 2 E TAINTER LAKE 44.99N 91.81W
08/11/2010 M5.34 INCH DUNN WI TRAINED SPOTTER
RAINFALL OCCURRED IN ABOUT ONE TO TWO HOURS OVERNIGHT.
&&
DEVINNYTornado, Watonwan
- When
- August 11, 12:58 PM CST to 1:01 PM CST
- Where
- Watonwan County, 3.2 mi SE of Sveadahl to 3.29 mi SE of Sveadahl
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 44.049, -94.702
A funnel had been visible for several minutes before it touched down. The tornado stirred up some dirt, knocked over some small items, and tore off a few shingles.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 11 to 13, 201011 injured · $132,000 · 1 in hail · 27 events
- Flash Flood in Michigan, August 11 to 12, 2010$4.0 million · 1 event
- Flash Flooding in West Virginia, August 11, 2010$405,000 · 3 events
- Flood in Iowa, August 11 to 18, 2010$250,000 · 1 event
- Damaging Winds and Lightning Strike in Indiana, August 11, 2010$135,000 · 56 kt wind · 5 events
- Damaging Wind and Lightning Strike in Indiana, August 11, 2010$50,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, August 11, 2010$50,000 · 55 kt wind · 1 event
- Heat in Kentucky, August 11, 201027 events
- Flash Flood and Damaging Winds in Virginia, August 11, 2010$16,000 · 55 kt wind · 13 events
- Flash Flood in Wisconsin, August 11, 2010$25,000 · 1 event
- Hail and Damaging Winds in Montana, August 11, 20102.75 in hail · 19 events
- Flash Flooding and Damaging Winds in North Carolina, August 11 to 12, 2010$15,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241387.